MAUDE Adverse Event Report: BAXTER HEALTHCARE - ROUND LAKE RFA, LUER LOCK - LUER LOCK; SYRINGE, PISTON

BAXTER HEALTHCARE - ROUND LAKE RFA, LUER LOCK - LUER LOCK; SYRINGE, PISTON
Catalog Number H93813901
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One actual sample was received for evaluation.The returned unit was labeled for single use.Visual inspection revealed dark particles inside the luer.Micro-fourier transform infrared (ftir) spectroscopy determined that the dark particles were degraded hydrocarbon.The reported condition was verified.The cause of the condition was not determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
This report summarizes 2 malfunction events.It was reported that two rapidfill connectors had particulate matter.One device had a small dark particle inside the wall of the connector, and one device had a fibrous strand in the packaging.No patients were involved.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a second single-use device was returned for evaluation.The device was returned in a ziplock bag along with a piece of tape attached to the sample with two hairs stuck to the surface of the tape.Both strands were tested using polarized light microscopy (plm) and scanning electron microscopy (sem).Both fibers were hair of a non-human origin.As the sample was not received in its original packaging, it cannot be determined whether the hairs were introduced before or after the packaging was opened.The cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
RFA, LUER LOCK - LUER LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BAXTER HEALTHCARE - ROUND LAKE
round lake IL
MDR Report Key8831773
Report Number1416980-2019-04052
Device Sequence Number2755109
Product Code FMF
UDI-Device Identifier00085412478364
UDI-Public(01)00085412478364
Combination Product (Y/N)N
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberH93813901
Device Lot Number60084674
Initial Date Received by Manufacturer 06/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date10/23/2019
Patient Sequence Number1